Vol. 65, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Nonsingular deformations of a determinantal scheme

Mary Elizabeth Schaps

Vol. 65 (1976), No. 1, 209–215
Abstract

We will be considering an affine algebraic scheme X over a field k, which is determinantal, defined by the vanishing of the l × l minors of a matrix R.

We will show that deforming the constant and linear terms of the entries in the matrix R gives an almost everywhere flat deformation of X, and that under certain simple conditions, and in particular if the dimension of X is sufficiently low, this deformation has generically nonsingular fibers.

Mathematical Subject Classification 2000
Primary: 14D15
Milestones
Received: 20 January 1975
Revised: 10 February 1976
Published: 1 July 1976
Authors
Mary Elizabeth Schaps